Alert archive / California / Wind Advisories in 2015
Wind Advisory 36, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 24, 2015, 2:59 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 24, 2015, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 2:59 AM PST (10:59 UTC)
- In effect from
- Dec 24, 2015, 4:00 PM PST
- Expired
- Dec 25, 2015, 10:00 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS76 KSGX 241059 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 259 AM PST THU DEC 24 2015 ...STRONG WINDS ACROSS THE DESERTS AND MOUNTAINS FROM LATE THIS AFTERNOON THROUGH CHRISTMAS MORNING... .STRONG WEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT...MOUNTAINS...AND THE MOUNTAIN DESERT SLOPES...AS A LOW PRESSURE TROUGH DIGS ACROSS THE REGION. WEST WINDS WILL DIMINISH THROUGHOUT THE DAY ON CHRISTMAS. CAZ055-056-058-060-065-242130- /O.UPG.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/ /O.NEW.KSGX.HW.W.0006.151225T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 259 AM PST THU DEC 24 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS 50 TO 70 MPH. STRONGEST WIND GUSTS UP TO 80 MPH THROUGH THE PASSES AND ALONG THE DESERT SLOPES. * TIMING...LATE THIS AFTERNOON THROUGH CHRISTMAS MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND PASSES...AND ALONG DESERT MOUNTAIN SLOPES. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE AND POWER OUTAGES POSSIBLE. * OUTLOOK...WINDS WILL DECREASE DURING CHRISTMAS DAY. A VERY STRONG OFFSHORE WIND EVENT MAY DEVELOP LATE FRIDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING...ALONG THE WEST SLOPES OF THE MOUNTAINS AND COASTAL SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-062-242130- /O.NEW.KSGX.WI.Y.0036.151225T0000Z-151225T1800Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 259 AM PST THU DEC 24 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. STRONGEST WIND GUSTS UP TO 60 MPH IMMEDIATELY BELOW THE DESERT SLOPES AND PASSES. * TIMING...LATE THIS AFTERNOON THROUGH CHRISTMAS MORNING. * LOCATION...STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DECREASE DURING CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
4 follow-up statements
818 WWUS76 KSGX 242125 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 125 PM PST THU DEC 24 2015 ...STRONG WINDS ACROSS THE DESERTS AND MOUNTAINS THROUGH CHRISTMAS MORNING... .STRONG WEST WINDS WILL CONTINUE THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT...MOUNTAINS...AND THE MOUNTAIN DESERT SLOPES...AS A LOW PRESSURE TROUGH DIGS ACROSS THE REGION. WEST WINDS WILL DIMINISH THROUGHOUT THE DAY ON CHRISTMAS. CAZ055-056-058-060-065-250600- /O.CON.KSGX.HW.W.0006.151225T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 125 PM PST THU DEC 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WINDS...WEST 30 TO 40 MPH WITH GUSTS 50 TO 70 MPH. STRONGEST WIND GUSTS UP TO 80 MPH THROUGH THE PASSES AND ALONG THE DESERT SLOPES. * TIMING...THROUGH CHRISTMAS MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND PASSES...AND ALONG DESERT MOUNTAIN SLOPES. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE AND POWER OUTAGES POSSIBLE. * OUTLOOK...WINDS WILL DECREASE DURING CHRISTMAS DAY. A VERY STRONG OFFSHORE WIND EVENT WILL DEVELOP LATE FRIDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING...ALONG THE WEST SLOPES OF THE MOUNTAINS AND COASTAL SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-062-250600- /O.CON.KSGX.WI.Y.0036.151225T0000Z-151225T1800Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 125 PM PST THU DEC 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. STRONGEST WIND GUSTS UP TO 60 MPH IMMEDIATELY BELOW THE DESERT SLOPES AND PASSES. * TIMING...THROUGH CHRISTMAS MORNING. * LOCATION...STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DECREASE DURING CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JT
252 WWUS76 KSGX 250538 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 938 PM PST THU DEC 24 2015 ...STRONG WINDS ACROSS THE DESERTS AND MOUNTAINS THROUGH CHRISTMAS MORNING... .STRONG WEST WINDS WILL CONTINUE THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT...MOUNTAINS...AND THE MOUNTAIN DESERT SLOPES. THE WINDS WILL DIMINISH MIDDAY. CAZ055-056-058-060-065-251400- /O.CON.KSGX.HW.W.0006.000000T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 938 PM PST THU DEC 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WINDS...WEST 30 TO 40 MPH WITH GUSTS 50 TO 70 MPH. STRONGEST WIND GUSTS UP TO 80 MPH THROUGH THE PASSES AND ALONG THE DESERT SLOPES. * TIMING...THROUGH CHRISTMAS MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND PASSES...AND ALONG DESERT MOUNTAIN SLOPES. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE AND POWER OUTAGES POSSIBLE. * OUTLOOK...WINDS WILL DECREASE CHRISTMAS DAY. A VERY STRONG OFFSHORE WIND EVENT WILL DEVELOP LATE FRIDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING...IMPACTING ORANGE COUNTY AND THE INLAND VALLEYS. * PEAK WIND GUSTS THROUGH 9 PM...WHITEWATER 60 MPH...VOLCAN MOUNTAIN 54 MPH...BURNS CANYON 49 MPH...AND HARRISON PARK 44 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-062-251400- /O.CON.KSGX.WI.Y.0036.000000T0000Z-151225T1800Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 938 PM PST THU DEC 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. STRONGEST WIND GUSTS UP TO 60 MPH IMMEDIATELY BELOW THE DESERT SLOPES AND PASSES. * TIMING...THROUGH CHRISTMAS MORNING. * LOCATION...STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DECREASE DURING CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
397 WWUS76 KSGX 251033 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 233 AM PST FRI DEC 25 2015 ...STRONG GUSTY WEST WINDS ACROSS THE MOUNTAINS AND DESERTS THROUGH EARLY THIS MORNING... .A LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST STATES TODAY WITH WEAKENING ONSHORE FLOW THIS MORNING. AREAS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WILL PERSIST THROUGH SUNRISE...THEN DIMINISH DURING THE MORNING. CAZ055-056-058-060-065-251800- /O.CAN.KSGX.HW.W.0006.000000T0000Z-151225T1800Z/ /O.EXA.KSGX.WI.Y.0036.000000T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 233 AM PST FRI DEC 25 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...STRONGER WINDS PERSISTING THROUGH SUNRISE...THEN DIMINISHING DURING THE MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGETOPS AND ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS.GONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING GUST IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-062-251800- /O.CON.KSGX.WI.Y.0036.000000T0000Z-151225T1800Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 233 AM PST FRI DEC 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...STRONGER WINDS PERSISTING THROUGH SUNRISE...THEN DIMINISHING DURING THE MORNING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 17
615 WWUS76 KSGX 251801 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1001 AM PST FRI DEC 25 2015 CAZ055-056-058-060>062-065-251915- /O.EXP.KSGX.WI.Y.0036.000000T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 1001 AM PST FRI DEC 25 2015 ...WIND ADVISORY EXPIRED... WINDS HAVE DECREASED BELOW ADVISORY STRENGTH AND WILL CONTINUE TO DECREASE THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:49 AM PST, 10 minutes earlier.
Area forecast discussion, Dec 24, 2:49 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
249 AM PST THU DEC 24 2015
.SYNOPSIS...
A COOL NORTHWEST FLOW PATTERN WILL CONTINUE THROUGH THIS AFTERNOON.
ANOTHER LOW PRESSURE TROUGH WILL DROP SOUTHEAST ACROSS THE AREA
THROUGH FRIDAY...ACCOMPANIED BY GUSTY WESTERLY WINDS AND SCATTERED
RAIN AND SNOW SHOWERS. RAIN AND SNOWFALL AMOUNTS ARE EXPECTED TO
BE ON THE LIGHT SIDE. AN INCH OR TWO OF SNOW WILL BE POSSIBLE WITH
SNOW LEVELS AS LOW AS 3000 TO 4000 FEET AT TIMES THROUGH
CHRISTMAS. AS THE TROUGH PASSES...WINDS WILL TURN OFFSHORE THIS
WEEKEND AND BECOME STRONG AND GUSTY BELOW THE PASSES AND
CANYONS...SCOURING OUT THE MARINE LAYER AND ASSOCIATED MOISTURE.
THE DRY AIRMASS WILL RESULT IN COLDER NIGHTS WITH FROST IN WIND
SHELTERED AREAS. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH EARLY
NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
...HIGH WIND WARNING AND WIND ADVISORIES FOR TONIGHT THROUGH
CHRISTMAS MORNING...
...STRONG OFFSHORE WIND EVENT POSSIBLE FOR SATURDAY MORNING
THROUGH SUNDAY MORNING...
OUR NEXT WEATHER MAKER IS A DIGGING TROUGH ALONG THE OREGON AND
WASHINGTON STATE COASTS EARLY THIS MORNING. THIS TROUGH WILL DIVE
SSE THROUGH CHRISTMAS AND MOVE ACROSS THE SOUTHERN GREAT BASIN
THROUGH THE WEEKEND...DEEPENING INTO A STRONG AND VERY COLD UPPER
LOW PRESSURE SYSTEM. INITIALLY...ONSHORE FLOW PATTERN WILL BECOME
QUITE STRONG THROUGH CHRISTMAS MORNING...THEN AS THE LOW DEVELOPS
OVER THE SOUTHERN BASIN AND FURTHER SOUTH INTO ARIZONA...A VERY
STRONG OFFSHORE GRADIENT WILL DEVELOP FROM FRIDAY NIGHT THROUGH
SUNDAY.
HIGH RESOLUTION MODELS INDICATE A POTENTIAL FOR HIGH WINDS ACROSS
A SWATH FROM THE EASTERN PORTION OF THE APPLE VALLEY...AND ACROSS
THE EASTERN SECTIONS OF THE SAN BERNARDINO...RIVERSIDE...AND SAN
DIEGO COUNTY MOUNTAINS. FURTHER EAST...THE WINDS WILL NOT BE QUITE
AS STRONG...BUT SHOULD BE REACHING ADVISORY LEVEL IN THE COACHELLA
VALLEY AND LOW DESERTS OF SAN DIEGO COUNTY...TONIGHT THROUGH
CHRISTMAS MORNING.
HAVE ISSUED A HIGH WIND WARNING FOR THE EASTERN HIGH DESERT
ZONE...SOUTH THROUGH THE EASTERN PORTIONS OF THE MOUNTAINS. HAVE
ALSO ISSUED A WIND ADVISORY FOR THE COACHELLA VALLEY AND THE SAN
DIEGO COUNTY DESERTS. A BRIEF PERIOD OF WSW FLOW OVER THE SAN
BERNARDINO MOUNTAINS LATE TONIGHT (PRE-DAWN HOURS) WHEN HIGH WINDS
COULD SURFACE IN THE SAN BERNARDINO COUNTY DESERT...THUS THE
HIGHEST RISK AREA FOR HIGH WINDS IN THE HIGH DESERTS FOR AREAS TO
THE EAST OF APPLE VALLEY. WINDS WILL DECREASE BY FRIDAY AFTERNOON
AND VEER TO NORTHWESTERLY...A LESS FAVORABLE FLOW OVER THE
MOUNTAINS FOR HIGH WINDS.
MOISTURE PARAMETERS ARE QUITE LIMITED WITH THE TROUGH PASSAGE
TONIGHT THROUGH CHRISTMAS. HOWEVER COLD AIR ALOFT WILL DEEPEN AND
BRING SNOW LEVELS CRASHING ON CHRISTMAS DAY DOWN TO AS LOW AS 3000
FEET IN OUR SOCAL MOUNTAINS. UP TO AN INCH OF SNOW COULD FALL LATE
TONIGHT AND CHRISTMAS MORNING AT PASS LEVEL AND COULD MAKE FOR
SOME SLIPPERY CHRISTMAS TRAVEL...IN ADDITION TO THE STRONG WINDS.
LOW ELEVATIONS COULD PICK UP FROM ONE-TENTH TO UP TO TWO-TENTHS OF
AN INCH OF RAIN AT BEST WITH THIS SYSTEM.
WINDS WILL BECOME LIGHTER FRIDAY AFTERNOON THROUGH FRIDAY EVENING.
UPPER LEVEL COLD LOW PRESSURE WILL DIVE SOUTH THROUGH ARIZONA
THROUGH SATURDAY...PULLING A TRANSITORY RIDGE OVER
CALIFORNIA...AND SETTING UP AN IDEAL OFFSHORE (SANTA ANA) WIND
REGIME ACROSS SOUTHERN CALIFORNIA. THIS LOOKS TO BE A STRONGER
WIND EVENT WITH THE MODELS INDICATING THE POTENTIAL FOR THE
TONOPAH GRADIENT TO REACH ABOUT 20 MBS. AREAS IMMEDIATELY BELOW
THE SANTA ANA MOUNTAINS MAY BE MOST FAVORABLE FOR HIGH WINDS WITH
THE BEST TIMING LOOKING TO BE BASICALLY SATURDAY MORNING THROUGH
SUNDAY MORNING. HIGH WINDS ARE NOT AS LIKELY BUT STILL POSSIBLE IN
THE INLAND EMPIRE...AND BELOW THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS AS WELL. THIS EVENT SHOULD BE STRONG ENOUGH TO BRING
OFFSHORE STRONG WINDS TO THE BEACHES OF ORANGE AND SAN DIEGO
COUNTIES DURING THE DAY SATURDAY. TO AVOID CONFUSION AND
UNNECESSARY COMPLICATION TO THE ONGOING WIND HEADLINES...HAVE
OPTED TO INCLUDE AN "OUTLOOK" SECTION TO OUR WIND ALERT FOR NOW
EXPLAINING THE POTENTIAL FOR A HIGH WIND EVENT SATURDAY MORNING
THROUGH SUNDAY MORNING.
ACTIVE FLOW WITH A SERIES OF WEAK TROUGHS...BUT GENERALLY DRY
THROUGH MID NEXT WEEK. TEMPERATURES WILL REMAIN A BIT BELOW
NORMAL FOR MOST AREAS.
&&
.AVIATION...
241015Z...SCT-BKN CLOUD LAYERS BETWEEN 3000-5000 FT MSL ALONG AND
WEST OF THE MOUNTAINS A SCT-BKN CLOUDS AOA 10000 FT MSL THROUGH FRI
MORNING. -SHRA DEVELOPING AFTER 25/06Z WITH CIGS LOCALLY LOWERING TO
AROUND 2000 FT MSL AND 2-4SM VIS IN HEAVIER SHOWERS. HIGHER TERRAIN
WILL REMAIN OBSCURED.
STRONG WEST WINDS 25-40 KT WITH GUSTS 50-60 KT DEVELOPING THIS
EVENING ALONG THE MOUNTAIN RIDGES AND BELOW THE SAN GORGONIO PASS.
STG-SVR UP/DOWNDRAFTS...AREAS OF LLWS...AND ROTORS POSSIBLE OVER/E
OF THE MTNS WITH THESE WINDS.
&&
.MARINE...
220 AM...GUSTY WINDS AND STEEP WAVES WILL CONTINUE TO PRODUCE
HAZARDOUS BOATING CONDITIONS IN THE OUTER WATERS THROUGH EARLY
THURSDAY MORNING. WINDS WILL WEAKEN THROUGH THE DAY...THEN INCREASE
AGAIN THIS EVENING OVER BOTH THE INNER AND OUTER WATERS TONIGHT AND
FRIDAY. SEAS WILL BUILD FRIDAY AS WELL. THE SMALL CRAFT ADVISORY HAS
BEEN EXTENDED THROUGH 2 AM SATURDAY FOR THE OUTER WATERS AND A SMALL
CRAFT ADVISORY IS NOW IN EFFECT FOR THE INNER WATERS FROM 4 PM THIS
AFTERNOON THROUGH 2 AM SATURDAY. SEE THE SMALL CRAFT ADVISORY FOR
DETAILS...LAXMWWSGX. WEAK TO LOCALLY MODERATE OFFSHORE FLOW WILL
DEVELOP SATURDAY AND SUNDAY.
&&
.BEACHES...
225 AM...VERY HIGH TIDES DURING THE MORNINGS THROUGH FRIDAY WILL
RESULT IN MINOR COASTAL FLOODING OF LOWEST LYING AREAS. LOCAL SURF
OF 3 TO 5 FEET WILL ADD TO THE COASTAL FLOODING THREAT TODAY. FOR
DETAILS CHECK THE COASTAL FLOOD ADVISORY...LAXCFWSGX.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY
FOR APPLE AND LUCERNE VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY FOR
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS.
COASTAL FLOOD ADVISORY UNTIL 10 AM PST FRIDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 2 AM PST SATURDAY FOR WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM PST
SATURDAY FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT TO 30 NM.
&&
PUBLIC...BROTHERTON
AVIATION/MARINE...SSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:56 AM PST | Small Craft Advisory | SGX | 71 hr | |
| Dec 24, 2:59 AM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.